Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


weight loss and
Nov 12, 2003

Dr. Moyle,

I have been on HIV meds since at least 1989, beginning with AZT. Since I have ran the course of most everything...PI's. Three trips to the emergency room with Crixivan in 98. I've developed polycythemia and cannot take oxandrin. My current regime is Sustiva, videx, and I just replaced viread with ziagen, because I was becoming pre-diabetic. I was so fatigued that I was sleeping 12-14 houirs a day. I have always been into bodybuilding and was very muscular, but now I'm down to 148lbs and my height is 5'9"

I did start taking megase about ten days ago and have picked up 6 pounds. I expressed concerns to my Dr. about the videx and wasting and she wants me to start back on AZT. I've read much bad press on AZT and am having second thoughts. Is there anything that would work? My t-cells have just dropped from 217 to 126, also. I'm a mess...please help.

Response from Dr. Moyle

This sounds too complicated for a written answer. You need to spend some time with your HIV provider discussing issues. There is no evidence that AZT is 'better' for wasting than ddI and if you have failed AZT in the past switching back may risk your viral control. It wont help you T cells either. It may be your T cells are low because of an infection...you should discuss with your doctor if an infection work up is indicated. The fact that you have regained some weight with megace is good news, it says that incresing food intake is important for increasing your weight. After years of oxandrin use you may also need some testosterone supplements. After you been off megace for a month, get your testosterone measured. He should check other hormones like thyroid then too.

I hope this provides a starting point

Regards Graeme Moyle


Previous
Carnitine deficiency Hiv related
Next
Restoration of lipo in face

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement